MAUDE Adverse Event Report: MEDTRONIC IRELAND ENDURANT II BIFURCATED STENT GRAFT; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

MEDTRONIC IRELAND ENDURANT II BIFURCATED STENT GRAFT; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number ETBF2313C166E
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code Injury (2348)
Date of Event 11/27/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
An endurant ii stent graft system was implanted in a patient for the endovascular treatment of an abdominal aortic aneurysm of unknown size.The neck length was 16mm with diameters of 19-20 mm.It was reported that after implantation, after ballooning the neck and limbs, a type ia endoleak was noted on the completion angiogram.The neck was re-ballooned for a prolonged period and another endurant stent graft was implanted on the same day.After further treatment the leak was diminished on the angiogram, but still present.As per the physician, the cause of the event was anatomy related, due to a short neck.No additional clinical sequelae were reported and the patient will be monitored by their physician.
 
Additional Manufacturer Narrative
Film evaluation summary the exact cause of the proximal type ia endoleak during implant could not be determined from the pre-implant film report provided.Complete pre-implant ct¿s were not available, films during implant were not provided and the reported event could not be assessed, and post-implant films were also not available for return.Review of a returned pre-implant ct/3d film report revealed that the proximal neck measured 19mm in diameter, 16mm in length, calcified, and the infrarenal neck was severely angulated measuring ~75 deg relative to the distal aorta.The distal aorta was tight and calcified, ranging in diameter from 16 ¿ 10 ¿ 13mm, and the common iliacs were non-tortuous and calcified; bilaterally.It is possible that the patient¿s challenging neck anatomy may have been a primary contributor to the observed proximal type i endoleak.Additional information received; it was reported that only one endurant device was implanted in the patient, no additional stent graft was implanted to treat the type ia endoleak during the index procedure.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Additional info it was reported that the patient's one month follow up ct showed no type i endoleak.No additional clinical sequelae were reported and the patient is fine.If information is provided in the future, a supplemental report will be issued.

Brand Name
ENDURANT II BIFURCATED STENT GRAFT
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key8114565
Report Number2953200-2018-01634
Device Sequence Number16210200
Product Code MIH
UDI-Device Identifier00613994991188
UDI-Public00613994991188
Combination Product (Y/N)N
Initial Reporter StateID
Initial Reporter CountryUS
PMA/510(K) Number
P100021
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/16/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/26/2020
Device Model NumberETBF2313C166E
Device Catalogue NumberETBF2313C166E
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/28/2018
Initial Date Received by Manufacturer 11/27/2018
Supplement Date Received by Manufacturer11/28/2018
12/28/2018
Initial Report FDA Received Date11/29/2018
Supplement Report FDA Received Date12/18/2018
01/16/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age73 YR